Ohio, 2016Damaging Winds in Ohio, July 6, 2016
July 6, 2016 · NWS PBZ · 2 events in 2 counties and zones
Weak shortwave and residual outflow boundary from a morning convective system helped to produce scattered thunderstorms in the evening on the 6th. With steep low level lapse rates present, some wind damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak shortwave and residual outflow boundary from a morning convective system helped to produce scattered thunderstorms in the evening on the 6th. With steep low level lapse rates present, some wind damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 5:03 PM EST, 51 minutes earlier.
Area forecast discussion, Jul 6, 5:03 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
603 PM EDT WED JUL 6 2016
.SYNOPSIS...
Warm and humid conditions will continue the remainder of the week,
before a cold front brings cooler and less humid conditions Sunday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Shortwave will continue to support a few showers and
thunderstorms across the region this evening. While there is
plenty of instability, there is little shear to support long
lasting, severe storms. That being said, cannot rule out a few
strong storms that tap into the dry air above the warm inversion
aloft, as steep level lapse rates are present near the surface to
help with wind acceleration.
The latest hi res model guidance does have precipitation making
it across Western Pa, so pops were adjusted based on a blend of
these models.
Another warm and humid day on tap for Thursday. With no lifting
mechanism present until late and strengthening warm air aloft, it
appears that thunderstorms will be suppressed across the region
on. Therefore, very low pops were maintained until later Thursday
night.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
The chance for showers and thunderstorms will continue through
Saturday as several impulses move across the upper Ohio Valley
ahead of a deeper upper trough progged to cross the Great Lakes.
Warm and humid conditions will continue until the cold front
crosses late Friday.
Friday looks like the best day for more widespread storms as a
cold front approaches, and surface instability and deep layer
shear increases. Overall model consensus is good, prompting SPC
to highlight much of region in a slight risk for severe
thunderstorms. Will continue mention of this in HWO. A secondary
cold front will bring scattered showers and usher in cooler and
less humid conditions Saturday and Sunday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Upper trough will over New England will maintain seasonably cool
temperatures on Sunday before upper ridging take place. Dry
conditions and near normal temperatures are forecast through the
middle of next week.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
General VFR can be expected for the TAF period although a crossing
shortwave may support some brief restrictions this evening with
some showers. Any fog will be limited to terminals which receive
measurable rain, with relatively low crossover temperature and
patchy mid level cloudiness providing inhibition elsewhere.
Warm mid level temperature is expected to continue suppressing
precip on Thursday with only isolated, to scattered convection
anticipated with an afternoon/evening upper disturbance
encroachment.
.OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/...
The next chance for widespread restrictions is expected Thursday
and Friday with crossing disturbances.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jul 6, 4:30 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 AM EDT WED JUL 6 2016
PAZ009-016-070930-
FOREST-JEFFERSON-
530 AM EDT WED JUL 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-070930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
530 AM EDT WED JUL 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY WITH THE
PRIMARY THREAT DAMAGING WIND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 6, 4:14 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT WED JUL 6 2016
OHZ039-048-062145-
COSHOCTON-TUSCARAWAS-
514 PM EDT WED JUL 6 2016
...A THUNDERSTORM WITH GUSTY WIND WILL AFFECT NORTHEASTERN COSHOCTON
AND WEST CENTRAL TUSCARAWAS COUNTIES...
AT 513 PM EDT...A THUNDERSTORM WAS LOCATED NEAR WEST LAFAYETTE... OR
NEAR COSHOCTON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUGARCREEK...BALTIC...STONE CREEK...CHILI AND BAKERSVILLE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 69 AND 77.
LAT...LON 4045 8177 4044 8168 4046 8167 4049 8167
4054 8156 4036 8146 4030 8180 4041 8185
TIME...MOT...LOC 2113Z 244DEG 16KT 4035 8178
15Special weather statement, Jul 6, 4:56 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT WED JUL 6 2016
OHZ039-062215-
TUSCARAWAS-
556 PM EDT WED JUL 6 2016
...A THUNDERSTORM WITH GUSTY WIND WILL AFFECT CENTRAL TUSCARAWAS
COUNTY...
AT 555 PM EDT...A THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF
NEWCOMERSTOWN...OR 8 MILES SOUTHWEST OF NEW PHILADELPHIA...MOVING
EAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...GNADENHUTTEN...TUSCARAWAS...
PORT WASHINGTON AND STONE CREEK.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 67 AND 81.
LAT...LON 4031 8157 4042 8158 4052 8145 4034 8134
TIME...MOT...LOC 2155Z 248DEG 16KT 4038 8153
15
Special weather statement, Jul 6, 5:24 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT WED JUL 6 2016
OHZ039-049-062245-
HARRISON-TUSCARAWAS-
624 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND
SOUTHEASTERN TUSCARAWAS COUNTIES...
AT 623 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
UHRICHSVILLE... MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
UHRICHSVILLE...DENNISON...GNADENHUTTEN...TUSCARAWAS...STILLWATER...
GILMORE...DEERSVILLE AND TAPPAN LAKE.
LAT...LON 4045 8127 4043 8127 4043 8122 4031 8117
4026 8142 4034 8147
TIME...MOT...LOC 2223Z 241DEG 25KT 4032 8139
15Thunderstorm Wind, Harrison
- When
- July 6, 5:54 PM EST
- Where
- Harrison County, 0.53 mi W of Cadiz Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.350, -80.940
Member of the public reported several trees down.
Thunderstorm Wind, Jefferson
- When
- July 6, 6:05 PM EST
- Where
- Jefferson County, 1.74 mi NW of Wolf Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.470, -80.920
State official reported a tree down on Route 43.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648250, 648251.